T Nation

On TRT Less Than a Month, Not Feeling Great

Hey, I started trt under a month ago. I was feeling somewhat ok for about 2 weeks then it started declining.

My protocol was 62.5mg of test e wed/sat IM.

I have attached some labs. These bloods were taken roughly 2 weeks after starting trt.

Now after my doctor seeing these results she said I should drop my test dosage to 31.5mg wed/sat and she added 500ius of hcg to be taken 3 times per week.

I will be starting this protocol from tomorrow. I’m not feeling great. I have mild anxiety, no morning erections/spontaneous. Inflammation has gone up in my body, stools are loose and I have sore nipples maybe some lactation. I don’t want to add things to the mix and complicate things. Should I not add the hcg? Should I just take the lowered dose of test and see how I feel in couple of weeks?

Here are my pre trt bloods. At this time I was tapering of hcg monotherapy.

Blood work atw 2 weeks? You were probably still producing some of your own testosterone so the results were high. You were still in the honeymoon phase. She cut the dose in half? Ouch.

When did you do the blood work relative to your last inj? You want to do it right before your next one.

So you usually want to wait at least 6-8 weeks after starting or after changing your protocol for blood work as your test levels haven’t stabilized yet. Some of the effects of starting testosterone can take a while to kick in, ie months, so one needs to be patient.

I get the feeling your doc doesn’t do this a lot and that perhaps you should consider finding a specialist. Not a urologist or endo, though occasionally you may find one that knows what theyre doing, but someone that mainly does trt.lo

1 Like
  1. Bloodwork at 2 weeks is meaningless
  2. Dropping your dose in HALF is unlikely to be the answer
  3. You really need to get through 6-8 weeks of whatever protocol you’re going to do, and assess at that point. I know, your levels are already up, so why wait? I don’t know why, but a lot of people have issues until they hit that timespan. I don’t know why. Some people blame it on stability but I think it’s more to do with downstream hormones that have to level out as well.
1 Like

Your estrogen is high… might be the cause of sore nipples and you feeling crummy… were you prescribed an AI? I’d be careful, that stuff is POTENT… but maybe a little would help… lots of experienced guys here can help, I am a newbie too… so listen to them… Blackhawk is a good one… but a little AI helped me a lot… and after 5 weeks… after feeling crappy too… I am starting to feel good…

I’ve just updated the theard with a bit more info. My doctor specialises in trt. I am on 30mg of pregnenolone ED too.

I could suggest to her if I could stay at my previous dose of 62.5mg of test e and just ride it out. Would that be wise? Do you know if would get more side affects from the “high” dose?

Well doc said to drop the dose take additional hcg and ride it out basically. If things don’t improve she would trail me on an ai

With your E2, I would try to spread out injections. You may need a little reduction, but I think cutting it in half isn’t going to be great. I would think 30 mg EOD would be pretty good.

I would not jump on HCG right now. It makes it harder to dial in to a point where you feel good. Right now, you are having E2 issues it sounds like. Adding another compound that converts to E2 seems unwise.

Ok cool. So should I stick to my previous dose and just ride it out? It’s seems like on paper I have high estradiol and prolactin. I am also on pregnenolone dosed at 30mg ED

This is a very low dose. One my docs did that to me. It was enough test to spike E2 levels but not enough give me any benefits. He was an idiot.

You need to have the proper Test/E2 ratio and you’re not going to get it at that level. You body will level out on its own in time. I take 200 mg/week with no AI and I have great erections at 55, and I have pretty good muscle mass too. TRT specialist or not, she doesnt know what she is doing.

Some experts here might tell you if 4 weeks on TRT can cause your high estrogen… seems doubtful… I can see wanting to avoid AIs, as they can cause big side effects… but I think small doses to control e2 while still trying to get your T levels up makes sense… what is your FREE T and SHBG?

Change doctors. This advoce will drop your total and free T while elevating your E2. This will further mess up your ratio and lead to misery. Drop the HCG altogether until you figure out the T dosage, it could be a simple bad reaction to the HCG that is messing you up - some people react badly to it. And your E2 is not elevated, it’s barely over the range and over the range is NORMAL when taking exogynous test.

Get another doc because this one is going to prolong your suffering. It’s more than likely going to be a real challenge to find a doc that actually knows what their doing when it comes to TRT because so much of the treatment protocols are modeled after the bodybuilding world with regard to AI’s where testosterone levels are in the thousands then needing some form of estrogen control.

Your doc doesn’t understand pharmacodynamics, doing labs at 2 weeks when it takes 6 weeks for testosterone levels to stabilize is just plain wrong. What you are going through is perfectly normal and most experience when first starting TRT.

You should always start TRT in isolation otherwise you risk complicating the dialing in process, also HCG isn’t for everyone and can actually cause more problems. AI’s provide no benefit, quite the opposite.

1 Like

I see. I don’t have my free T levels results, but before starting TRT I was on hcg that raised my free T too 34.2 pg/ml (8.0-30.0). Total test was around 40.0 nmol/l.

My SHBG on TRT at the moment is 27nmol/l.

What could be making me feel off? T/e ratio? Could it be SHBG, estrogen, prolactin or my thyroids?

I’m kind of stuck on what to do. I have sore nipples and I’m lactating at the moment. Should this be happening? I’m on 175mg of Testosterone e a week. Taking 25mg Ed into my delts.

Any hard tissue behind the nipple? Your prolactin probably shot up, don’t panic. You can get labs if you feel the need, but it will probably go away over the next few weeks. Just watch for hard bits in there.

1 Like

Your body is acclimating to TRT and all these hormones are in flux and your body needs time to adapt.

Don’t be surprised if it’s lower or even halved later on when further testing is done.

1 Like

As stated above, Prolactin is up for some reason. I would be going up on T not down at that dose.

retarded advice.

wait for 6-8 weeks and retest before modifying dose.

You have fluid discharge from your nipples? I in my mind there’s something else going on, even with itchy nipples. I’d call your doc at your earliest opportunity and ask 'em the question you asked above. “Should this be happening?” And mention that you’re worried about it. Guys take grams of Test a week with othing like what you’re talking about. I didn’t go back and read everything above so perhaps I missed something.

Exactly what is retarded advice? Referring to my comment or his docs advice?

1 Like